Alert archive / South Dakota / High Wind Warnings in 2007

High Wind Warning 10, NWS Rapid City, SD

April 18, 2007Harding County, South Dakota

NWS Rapid City, SD issued this high wind warning at Apr 18, 2007, 1:44 PM MDT for Harding County, South Dakota. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 18, 2007, 1:44 PM MDT (19:44 UTC)
Expired
Apr 18, 2007, 8:26 PM MDT
In force
7 hr
Issued by
NWS Rapid City, SD

County Harding County, SD

The radar

The Rapid City radar (KUDX), 170 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this high wind warning went out at Apr 18, 9:35 AM MDT, 4 hours 9 minutes earlier.

Area forecast discussion, Apr 18, 9:35 AM MDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
935 AM MDT WED APR 18 2007

.DISCUSSION...CURRENT SURFACE ANALYSIS HAS DEEPENING AREA OF LOW
PRESSURE CENTERED OVER NORTH CENTRAL WY WITH TIGHT PRESSURE GRADIENT
OVER THE NORTHERN HIGH PLAINS. WINDS BEGINNING TO INCREASE ACROSS
THE AREA AS BOUNDARY LAYER MIXES OUT. UPPER LEVEL ANALYSIS SHOWS
TROF AXIS ACROSS THE GREAT BASIN WITH SOUTH-SOUTHWEST FLOW ACROSS
THE PLAINS. STRONG UPPER JET IS ROUNDING THE TROF WITH SHORTWAVE
ENERGY MOVING OUT OF UT AND INTO SOUTHERN WY. THIS COULD BRING A FEW
SHOWERS AND THUNDERSTORMS TO NORTHEAST WY BY LATE AFTERNOON.
OTHERWISE...MAIN CHANCES FOR PCPN WILL HOLD OFF UNTIL TONIGHT.

ONLY VERY MINOR TWEAKS MADE TO TODAYS FORECAST FOR NOW...MAINLY TO
ACCOUNT FOR CURRENT CONDITIONS. WILL CONTINUE TO MONITOR WINDS...BUT
LOOKS LIKE COVERAGE OF WIND ADVISORY IS GOOD. HOWEVER...AM WORRIED A
BIT ABOUT WINDS REACHING WARNING CRITERIA ACROSS FAR NORTHWEST SD
THIS AFTERNOON...MAINLY HARDING AND POSSIBLY PERKINS CO. MAY NEED TO
UPGRADE THOSE AREAS BY THIS AFTERNOON...BUT NO ZONE UPDATE IS
PLANNED AT THE MOMENT.

&&

.AVIATION...VFR CONDITIONS EXPECTED INTO THIS EVENING. SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE OVER EASTERN WYOMING...WESTERN SOUTH
DAKOTA AND THE NEBRASKA PANHANDLE LATE THIS AFTERNOON AND EVENING.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY THROUGH 900PM MDT THIS EVENING FOR MUCH OF
     WESTERN SD.
WY...NONE.

&&
Hazardous weather outlook, Apr 18, 6:30 AM MDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
630 AM MDT WED APR 18 2007

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-191300-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
630 AM MDT (730 AM CDT) WED APR 18 2007

...WIND ADVISORY IN EFFECT FROM 900 AM MDT UNTIL 900 PM MDT FOR MUCH
OF WESTERN SOUTH DAKOTA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

VERY WINDY CONDITIONS WILL DEVELOP THIS MORNING OVER NORTHEAST
WYOMING AND MUCH OF WESTERN SOUTH DAKOTA. SOUTH TO SOUTHEAST WINDS
WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 50 MPH. THE WINDS WILL
SLOWLY TAPER OFF THIS EVENING.

AN UPPER LEVEL DISTURBANCE APPROACHING THE AREA WILL RESULT IN
THUNDERSTORMS DEVELOPING OVER NORTHEAST WYOMING THIS AFTERNOON
BEFORE SPREADING INTO WESTERN AND SOUTH CENTRAL SOUTH DAKOTA THROUGH
THE EVENING HOURS. THOUGH WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED AT THIS TIME...A FEW OF THE STORMS OVER NORTHEAST WYOMING
AND FAR WESTERN SOUTH DAKOTA MAY HAVE THE POTENTIAL TO BECOME
SEVERE LATE THIS AFTERNOON INTO EARLY THIS EVENING. IF ANY DO BECOME
SEVERE...LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE INTO THURSDAY...MAINLY
OVER WESTERN INTO SOUTH CENTRAL SOUTH DAKOTA. THE STORMS ON
THURSDAY ARE NOT EXPECTED TO BECOME SEVERE.

THE NEXT CHANCE FOR THUNDERSTORMS WILL COME FRIDAY EVENING INTO
SATURDAY AS ANOTHER UPPER LEVEL DISTURBANCE APPROACHES THE AREA.
SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE ON
SATURDAY...PARTICULARLY OVER SOUTH CENTRAL SOUTH DAKOTA EAST OF A
LINE FROM PHILIP TO MARTIN. THE PRIMARY THREATS FROM THESE STORMS
WILL BE LARGE HAIL AND DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

The office that day

Everything else NWS Rapid City, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 5:43 PM MDTSevere Thunderstorm WarningUNRCampbell62 min

Nearby

High Wind Warnings in South Dakota, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.